Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2011, 8:47 PM MDT for 4 counties in Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 8:47 PM MDT (02:47 UTC)
- Expired
- Jun 28, 2011, 9:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 138 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:49 PM MDT | HAIL 0.88 | 19 Se Harrisburg, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 4421 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
218 WUUS55 KCYS 290247 SVRCYS NEC007-033-105-123-290345- /O.NEW.KCYS.SV.W.0086.110629T0247Z-110629T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 847 PM MDT TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 945 PM MDT * AT 844 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF DIX...OR 15 MILES NORTHEAST OF KIMBALL...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MUD SPRINGS...DALTON AND GURLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4157 10300 4132 10293 4133 10351 4143 10354 TIME...MOT...LOC 0247Z 257DEG 15KT 4141 10347 WIND...HAIL 60MPH 1.00IN $$ HAHN
3 follow-up statements
201 WWUS55 KCYS 290312 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 912 PM MDT TUE JUN 28 2011 NEC007-105-290321- /O.CAN.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/ BANNER NE-KIMBALL NE- 912 PM MDT TUE JUN 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL AND SOUTHEASTERN BANNER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4137 10295 4139 10336 4148 10336 4157 10300 TIME...MOT...LOC 0311Z 256DEG 16KT 4144 10332 $$ NEC033-123-290345- /O.CON.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/ CHEYENNE NE-MORRILL NE- 912 PM MDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MORRILL AND NORTHWESTERN CHEYENNE COUNTIES UNTIL 945 PM MDT... AT 909 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF REDINGTON...OR 22 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MUD SPRINGS AND DALTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4137 10295 4139 10336 4148 10336 4157 10300 TIME...MOT...LOC 0311Z 256DEG 16KT 4144 10332 WIND...HAIL <50MPH 1.00IN $$ HAHN
728 WWUS55 KCYS 290330 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 930 PM MDT TUE JUN 28 2011 NEC033-123-290345- /O.CON.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/ CHEYENNE NE-MORRILL NE- 930 PM MDT TUE JUN 28 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MORRILL AND NORTH CENTRAL CHEYENNE COUNTIES UNTIL 945 PM MDT... AT 926 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF REDINGTON...OR 26 MILES NORTHWEST OF SIDNEY...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MUD SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4142 10297 4141 10323 4149 10327 4155 10300 TIME...MOT...LOC 0330Z 256DEG 16KT 4146 10319 WIND...HAIL <50MPH 1.00IN $$ HAHN
239 WWUS55 KCYS 290338 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MDT TUE JUN 28 2011 NEC033-123-290347- /O.EXP.KCYS.SV.W.0086.000000T0000Z-110629T0345Z/ CHEYENNE NE-MORRILL NE- 938 PM MDT TUE JUN 28 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORRILL AND NORTH CENTRAL CHEYENNE COUNTIES WILL EXPIRE AT 945 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE SEVERE THUNDERSTORM WILL BE ALLOWED TO EXPIRE AT 945 PM. LAT...LON 4142 10297 4141 10323 4149 10327 4155 10300 TIME...MOT...LOC 0337Z 256DEG 16KT 4147 10315 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:49 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 28, 5:49 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT TUE JUN 28 2011 .AVIATION...00Z TAF ISSUANCE. VFR CONDITIONS THROUGH TONIGHT WITH GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED AT TIMES. THERE IS A SLIGHT CHANCE OF TSTORMS NEAR KCYS AND KSNY THIS EVENING WITH GUSTY WINDS AND LIGHTNING BEING THE PRIMARY THREATS. && .PREV DISCUSSION... /ISSUED 248 PM MDT TUE JUN 28 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY. TONIGHT...VISIBLE SATELLITE IMAGERY AND VISUAL LOOK OUTSIDE TO THE WEST OF CHEYENNE SHOWS CUMULUS OF LIMITED VERTICAL EXTENT ACROSS EASTERN CARBON...ALBANY AND WESTERN LARAMIE COUNTY AS PARCELS ARE LIFTED TO THEIR LIFTED CONDENSATION LEVEL...LCL. 2 PM SURFACE OBSERVATIONS SHOW LOW LEVEL MOISTURE HAS BEEN MIXED OUT AT LARAMIE WITH DEWPOINT FALLING TO 26F...WHILE DEWPOINTS HOLDING STEADY AND SLOWLY RISING IN THE 40S TO MID 50S EAST OF A DOUGLAS TO CHEYENNE LINE. IN FACT...INTERESTINGLY...DEWPOINTS HAVE BEEN SLOWLY RISING ACROSS WESTERN NEBRASKA IN THE PAST FEW HOURS AT CHADRON... ALLIANCE...SCOTTSBLUFF...KIMBALL AND SIDNEY...WHILE TEMPERATURES HAVE RISEN WELL INTO THE 80S...SUGGESTING CONVECTIVE AVAILABLE POTENTIAL ENERGY...CAPE...INCREASING WHILE CONVECTIVE INHIBITION...CIN... DECREASING. STORM PREDICTION CENTER...SPC...MESOSCALE ANALYSIS AVAILABLE ON THE INTERNET...SHOWS SURFACE MOISTURE CONVERGENCE ONGOING ACROSS WESTERN NEBRASKA AND FAR NORTHEAST COLORADO. MUCAPE...MOST UNSTABLE CAPE...AT 2 PM SOME 2000-3000 J/KG OVER WESTERN NEBRASKA AND FAR SOUTHEAST WYOMING WITH SURFACE BASED CIN LESS THAN 200 J/KG. CONCUR WITH STORM PREDICTION CENTER...SPC...DAY ONE OUTLOOK AND THE MESOSCALE CONVECTIVE DISCUSSION ISSUED WITH SLIGHT RISK SEVERE ACROSS NORTHEAST COLORADO...JUST TO THE SOUTH OF KIMBALL AND CHEYENNE COUNTIES OF NEBRASKA. NAM DEPICTS WELL PRONOUNCED NORTH TO SOUTH ORIENTED 850 MB THETA-E RIDGE AXIS THIS EVENING FROM WESTERN NEBRASKA SOUTH TO EASTERN COLORADO...WITH SIMILAR 700 MB THETA-E RIDGE AXIS...THOUGH MORE PRONOUNCED ACROSS NORTHEAST COLORADO. BORDERLINE CASE TO DETERMINE IF THE WARM MID LEVEL TEMPERATURES NEAR 15C AND CIN WILL BE ENOUGH TO INHIBIT THUNDERSTORM INITIATION ALONG THE LOW LEVEL PSEUDO DRYLINE AXIS. WITH DEWPOINTS CONTINUING TO RISE ACROSS WESTERN NEBRASKA WHILE TEMPERATURES WARM UNDER FULL SUNSHINE AND STEEP LAPSE RATES...WILL CONTINUE TO ERR ON THE SIDE OF CAUTION AND KEEP 10-30 PERCENT THUNDERSTORM CHANCES FROM THE SOUTHERN LARAMIE RANGE EASTWARD THROUGH LARAMIE...KIMBALL AND CHEYENNE COUNTIES THROUGH 9 PM. IF THUNDERSTORMS ARE ABLE TO DEVELOP...CAPE AND SHEAR SUGGEST A FEW STRONG TO SEVERE STORMS. EXPECT ANY CONVECTION TO END BY 9 PM WITH LOSS OF DAYTIME HEATING AND MINIMAL LIFT FROM ANY APPARENT SHORTWAVE TROUGH ALOFT OR OTHER LIFTING MECHANISM. WEDNESDAY...MID LEVEL TEMPERATURES WARM SIGNIFICANTLY WITH 700 MB TEMPERATURES NEAR 18C AS THE ATMOSPHERE WILL BE WELL MIXED WITH STEEP LAPSE RATES NEAR 9C/KM IN THE AFTERNOON. LOW AND MID LEVEL MOISTURE QUITE SCANT...HOWEVER WITH INTENSE HEATING AND DIFFERENTIAL HEATING ACROSS THE HIGHER TERRAIN...CANNOT RULE OUT ISOLATED AFTERNOON AND EVENING HIGH BASED THUNDERSTORMS PRODUCING GUSTY WINDS AND LITTLE IF ANY RAIN. WEDNESDAY NIGHT...THUNDERSTORMS WILL DECREASE IN COVERAGE OVERNIGHT ESPECIALLY IN THE EVENING WITH LOSS OF DAYTIME HEATING. THURSDAY/THURSDAY NIGHT...NAM DEPICTS A POSITIVELY TILTED SHORTWAVE TROUGH ALOFT MOVING NORTHEAST INTO THE WESTERN DAKOTAS IN THE AFTERNOON. ASSOCIATED WEAK PACIFIC COLD FRONT SWEEPS EASTWARD ACROSS OUR COUNTIES IN THE AFTERNOON WHICH MAY SPARK ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING IF ENOUGH LOW AND MID LEVEL MOISTURE IS PRESENT. FRIDAY...LOOKS LIKE A DECENT SETUP FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ON A TYPICAL POST COLD FRONTAL DAY TWO EVENT FOR THE INTERSTATE 25 CORRIDOR FROM SOUTHEAST WYOMING INTO NORTHEAST COLORADO. LOW LEVEL WINDS WILL BE SOUTHEAST...ALLOWING DECENT LOW LEVEL MOISTURE TO ADVECT NORTHWESTWARD TO THE EASTERN SLOPES OF THE LARAMIE RANGE AND INTERSTATE 25 CORRIDOR...WHILE DECENT SHEAR PROFILE WILL SET UP WITH SOUTHEAST WINDS AT LOW LEVELS AND SOUTHWEST WINDS ALOFT. HAVE GONE WITH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS...MOST NUMEROUS ACROSS PLATTE...EASTERN ALBANY AND WESTERN LARAMIE COUNTIES IN THE FAVORABLE TERRAIN INDUCED UPSLOPE MECHANICAL LIFT REGIME. AM CONFIDENT ENOUGH AFTER SEEING THE WELL PRONOUNCED NAM 850/700 MB THETA-E RIDGE AXISES AND CAPE AND SHEAR...TO INCLUDE THE MENTION OF SOME ISOLATED STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS...THOUGH THIS WILL NEED TO BE WATCHED AS THIS IS DAY THREE. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY ZONAL FLOW OVER THE CWA FRIDAY INTO THE WEEKEND WITH FAST MOVING WEAK SHORTWAVES MOVING THROUGH THE WEST TO NORTHWEST FLOW. ONE OF THESE SHORTWAVES LOOK TO MOVE THROUGH THE AREA SATURDAY AFTERNOON. LOOKS LIKE MAJORITY OF CONVECTION WILL BE NORTH OF THE CWA AND OUT OVER THE NORTHERN NEBRASKA PANHANDLE. CONTINUED SLIGHT CHANCE POPS FOR OUR NORTHEASTERN COUNTIES SATURDAY AFTERNOON. TEMPERATURES REBOUND OVER FRIDAY WITH 700MB TEMPERATURES RISING TO +14 TO +16C. UPPER 80S TO LOW 90 HIGHS LOOK TO BE COMMON SATURDAY AFTERNOON. FAIRLY STRONG RIDGE MOVES OVER THE AREA SUNDAY...PERSISTING INTO THE FIRST PART OF NEXT WEEK. SOME BIG DIFFERENCES BETWEEN THE GFS AND ECMWF ON THE WEATHER PATTERN AFTER MONDAY WITH THE ECMWF BRINGING A BACKDOOR FRONT INTO SOUTHWESTERN SOUTH DAKOTA AND INTO THE NORTHERN PANHANDLE TUESDAY. GFS SHOWING THIS FEATURE FURTHER EAST ACROSS CENTRAL NEBRASKA. KEPT INHERITED POPS IN FOR THE FIRST PART OF NEXT WEEK AS I AM INCLINED TO FOLLOW THE ECMWF AT THIS POINT. FIRE WEATHER...CONCERNS WILL INCREASE ON WEDNESDAY AS MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 10 TO 20 PERCENT AND AFTERNOON WINDS WILL APPROACH CRITICAL THRESHOLDS WEST OF INTERSTATE 25. A PACIFIC COLD FRONT WILL MOVE WEST TO EAST ACROSS THE DISTRICT ON THURSDAY WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES NOT QUITE AS LOW AS THOSE ON WEDNESDAY. LOW LEVEL MOISTURE WILL INCREASE ON FRIDAY AND THUS MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 40 PERCENT...NOT AS LOW AS HUMIDITIES ON THURSDAY. HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR SLOWLY FALL THIS WEEK ALONG THE LOWER NORTH PLATTE RIVER...WITH DIURNAL RISES AND FALLS MIXED IN WITH A GENERAL DECREASING TREND FURTHER WEST. MUCH WARMER TEMPERATURES ARE FORECAST FOR THE REMAINDER OF THE WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES THIS WEEK. CLIMATOLOGY...RECORD HIGH TEMPERATURES ON JUNE 29TH INCLUDE 96 DEGREES IN 2002 AT CHEYENNE...91 IN 2002 AT LARAMIE...93 IN 2002 AT RAWLINS...105 IN 2002 AT ALLIANCE...105 IN 2002 AT SCOTTSBLUFF... 108 IN 2002 AT CHADRON AND 102 IN 2002 AT SIDNEY. HIGH TEMPERATURES ON WEDNESDAY LOOK TO BE 2 TO 5 DEGREES SHY OF RECORDS AT CHEYENNE... RAWLINS...SCOTTSBLUFF...CHADRON AND SIDNEY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM... LONG TERM/AVIATION...
Hazardous weather outlook, Jun 28, 11:30 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1130 AM MDT TUE JUN 28 2011 WYZ101>119-291045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1130 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE FROM 300 PM TO 800 PM FROM THE SUMMIT OF INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE...EASTWARD ACROSS LARAMIE COUNTY...INCLUDING CHEYENNE. IF THUNDERSTORMS DO FORM...THE STORMS WILL BE NON-SEVERE...AND THE STRONGEST STORMS WILL PRODUCE WIND GUSTS TO 45 MPH AND POSSIBLE PEA SIZED HAIL. WARM TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE MAY BE SUFFICIENT TO INHIBIT THUNDERSTORM INITIATION AND DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY...WITH SOME SITES APPROACHING RECORD READINGS ON WEDNESDAY. THIS WILL RESULT IN INCREASING MOUNTAIN SNOW MELT. MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH PLATTE RIVERS WILL CONTINUE THIS WEEK. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND THURSDAY AS A PACIFIC DISTURBANCE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-291045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1130 AM MDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS NORTHEAST COLORADO...WITH THE SLIGHT RISK AREA AS FAR NORTH AS THE KIMBALL AND CHEYENNE COUNTY LINES BORDERING COLORADO. ISOLATED THUNDERSTORMS MAY DEVELOP BETWEEN 400 PM AND 900 PM ACROSS KIMBALL AND CHEYENNE COUNTIES ALONG A LOW AND MID LEVEL INSTABILITY AXIS. IF THUNDERSTORMS ARE ABLE TO DEVELOP...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE-QUARTERS OF AN INCH IN DIAMETER...WIND GUSTS TO 55 MPH AND BRIEF HEAVY RAIN. WARM TEMPERATURES ALOFT MAY BE SUFFICIENT TO INHIBIT THUNDERSTORMS FROM INITIATING AND DEVELOPING. STORMS WILL MOVE TO THE EAST NORTHEAST AT 20 MPH AND STORMS WILL END BY 900 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT TEMPERATURES ARE EXPECTED ON WEDNESDAY...WITH SOME SITES APPROACHING RECORD READINGS. A SLIGHT CHANCE FOR THUNDERSTORMS IS EXPECTED FOR LATE WEDNESDAY AFTERNOON AND THURSDAY AS A PACIFIC DISTURBANCE MOVES ACROSS THE AREA. MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER WILL CONTINUE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Jun 28, 8:24 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 824 PM MDT TUE JUN 28 2011 NEZ020-054-055-290300- BANNER NE-CHEYENNE NE-KIMBALL NE- 824 PM MDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL... NORTHWESTERN CHEYENNE AND EXTREME SOUTHEASTERN BANNER COUNTIES UNTIL 900 PM MDT... AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BENNETT RESERVOIR...OR 10 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GURLEY... DALTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:01 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.